Alert archive / Arizona / Areal Flood Advisories in 2016
Areal Flood Advisory 21, NWS Tucson, AZ
NWS Tucson, AZ issued this areal flood advisory at Jul 16, 2016, 5:40 PM MST for Cochise County, Arizona. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2016, 5:40 PM MST (00:40 UTC)
- Expired
- Jul 16, 2016, 7:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 56 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 0.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 3518 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
698
WGUS85 KTWC 170040
FLSTWC
FLOOD ADVISORY
NATIONAL WEATHER SERVICE TUCSON AZ
540 PM MST SAT JUL 16 2016
AZC003-170245-
/O.NEW.KTWC.FA.Y.0021.160717T0040Z-160717T0245Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCHISE-
540 PM MST SAT JUL 16 2016
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR POOR DRAINAGE AREAS
FOR...
SOUTHWESTERN COCHISE COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 745 PM MST
* AT 537 PM MST...DOPPLER RADAR INDICATED A LARGE AREA OF MODERATE
TO HEAVY RAIN THAT WILL CAUSE URBAN AND SMALL STREAM FLOODING.
OVERFLOWING POOR DRAINAGE AREAS WILL RESULT IN MINOR FLOODING IN
THE ADVISORY AREA...ALONG WITH MINOR FLOODING OF AREA ROADWAYS AND
NORMALLY DRY WASHES.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EASTERN SIERRA VISTA...BISBEE...BENSON...TOMBSTONE...
CORONADO NATIONAL MEMORIAL...NICKSVILLE...PALOMINAS...ST. DAVID...
JUNCTION OF HIGHWAYS 80 AND 90...CHARLESTON...HEREFORD...
FAIRBANK...SAINT DAVID AND NACO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
&&
LAT...LON 3134 11026 3176 11024 3210 11043 3206 11016
3133 10979 3133 10986
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this areal flood advisory went out at Jul 16, 3:52 PM MST, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 16, 3:52 PM MST, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 352 PM MST SAT JUL 16 2016 .SYNOPSIS...Adequate moisture will provide scattered mainly afternoon and evening showers and thunderstorms through Wednesday. A slight decrease in daily coverage of showers and thunderstorms may then occur Thursday into next weekend. && .DISCUSSION...Scattered showers and thunderstorms were occurring generally south of a Bowie-Benson-Tubac line at this time. Other isolated showers/tstms were also ongoing across the White Mountains. Rain amounts from alert gauges in central/eastern Santa Cruz County and southwest Cochise County have yielded just a few hundredths of an inch. Meanwhile, mostly clear skies prevailed elsewhere across southeast Arizona at mid-afternoon. The 16/12Z Univ. of AZ WRF-NAM/GFS were fairly similar with depicting the best chance of measurable rainfall this evening to occur south-to-southeast of Tucson. These solutions then depicted what appears to be potentially a remnant MCV to be near the Tucson metro area (just east of Tucson via the NAM; over Santa Cruz County south of Tucson via the GFS) around daybreak Sunday. This scenario definitely seems plausible given the darkening feature as per water vapor imagery moving westward into east-central Sonora Mexico at this time. For this forecast issuance, have leaned toward a scenario for this evening that suggests the bulk of the ongoing showers/tstms will gradually decrease in coveage/intensity. Have then opted for a slight chance of showers across much of the area late tonight. If a remnant MCV exists early Sunday morning, the potential exists that Sunday may be the proverbial down-day regarding precip chances as the system moves north of the area. However, given a somewhat low confidence in this scenario, have essentially made only very minor adjustments to the inherited PoPs Sunday and during much of the upcoming week. Thus, have continued with scattered showers/tstms across much of the area Sunday afternoon/evening, and similar coverage of showers/tstms Monday through Wednesday during the afternoon hours. A slight chance of showers/tstms exists during the late night/early morning hours. Thereafter, slightly less daily coverage of showers/tstms should exist Thursday into Saturday. Have noted fairly large discrepancies between the operational 16/12Z GFS/ECMWF during the next 7-day forecast period. For instance and in general, the ECMWF was markedly wetter versus the GFS during the afternoon/evening hours, whereas the GFS was markedly wetter versus the ECMWF during the nighttime/early morning hours. There were several nighttime periods that the ECMWF depicted precip-free conditions area-wide, while the GFS suggested isolated to perhaps scattered coverage of showers/tstms for any given nighttime period. At any rate, daytime temps Sun-Wed will be quite close to seasonal normals followed by a gradual warming trend Thur-Sat. && .AVIATION...VALID THRU 18/00Z. Scattered -TSRA/-SHRA this evening mainly south-to-southeast of KTUS, then isolated -SHRA across the area late tonight into Sunday morning. Expect scattered -TSRA/-SHRA to return Sunday afternoon. Brief wind gusts to 45 kts and MVFR conditions may occur with stronger TSRA. Surface wind will generally be variable in direction less than 12 kts thru the period. However, surface wind east of KTUS this evening and Sunday afternoon will be nwly at 10-20 kts with gusts to 25 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Adequate moisture will lead to scattered mainly afternoon and evening thunderstorms through at least Wednesday. A slight decrease in daily coverage may then occur starting Thursday and continuing into next weekend. Outside of thunderstorm winds, expect typical diurnal 20-ft wind patterns. However, gusty northwest winds should occur Sunday and Monday across the Upper Gila River Valley including Safford. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:05 PM MST | Special Weather Statement | TWC | 25 min | |
| Jul 16, 6:12 PM MST | Special Weather Statement | TWC | Cochise | 48 min |
Nearby
Areal Flood Advisories in Arizona, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.